Alert archive / Maryland / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 43, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 10, 2001, 6:31 PM EDT for Dorchester County, Maryland. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2001, 6:31 PM EDT (22:31 UTC)
- Expired
- Aug 10, 2001, 6:45 PM EDT
- In force
- 14 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Dorchester County, MD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:40 PM EDT | Thunderstorm Wind | Williamsburg, MD | Trees down on Skinners Run Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:35 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 10, 3:35 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 335 PM EDT FRI AUG 10 2001 SFC TROF ALONG PIEDMONT ATTM WITH MAIN FNT WELL W OVR WRN PA. VERY HI POTENTIAL ENERGY EXISTS ACRS ALL CWA AND GIVEN SCT DEVELOPMENT ATTM MENTIONING SVR FOR N&NW...MICROBURST POTENTIAL. CANCELED HEAT ADVISORY EVEN THOU SEVERAL MORE HRS WL EXIST FOR OPPRESSIVE HEAT. STILL CONCERNED NIGHTTIME LOWS OVR TIDEWATER MAY HOVER AROUND 80 BUT AS A WHOLE...GIVEN MODEL WET SOLUTIONS HEAT SHOULD END OVERNIGHT. OTHERWISE...TAKING CURRENT FORECAST AND APPLYING A WETTER SOLUTION IN SHORTERM...THOU NOT QUITE AS WET AS AVN. EXTENDED LOOKING FINE WITH SOME POTENTIAL ADJUSTMENTS LIKELY. CURRENT SHORT RANGE MOS TEMPS SEEM GOOD BUT RAISING POPS. FCSTID = 71 SBY 74 86 73 85 / 60 60 60 50 OXB 74 87 73 85 / 30 40 40 40 ECG 76 91 75 87 / 20 40 40 40 ORF 77 91 76 87 / 20 40 40 40 PHF 77 91 76 87 / 20 40 40 40 AKQ 76 91 75 87 / 20 50 50 40 RIC 75 90 74 87 / 50 60 60 50 FVX 73 88 71 87 / 40 60 50 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. SCHUMANN
In the hours before
Special weather statement, Aug 10, 2:30 PM EDT, 4 hours 1 minute before
MDZ021>024-NCZ012>017-030>032-102-VAZ048-049-060>100-101830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 230 PM EDT FRI AUG 10 2001 ...THREAT OF SEVERE WEATHER WILL EXIST INTO THIS EVENING... THE HEAT WAVE INDUCED TEMPERATURES AND HIGH HUMIDITY...COMBINED WITH AN APPROACHING COLD FRONT WILL PRODUCE THE POTENTIAL FOR SEVERE THUNDERSTORMS THROUGH THE EVENING. AT THIS TIME THE GREATEST THREAT WOULD BE STRAIGHT LINE WINDS...OFTEN CALLED MICROBURSTS...ACROSS SOUTH CENTRAL VIRGINIA...ROUGHLY WEST I95 AT FIRST. THESE STORMS ARE BEGINNING TO DEVELOP THIS AFTERNOON ALONG THE PIEDMONT AND SHOULD BE SCATTERED THROUGH THE EVENING AS THEY INCREASE AND SPREAD SLOWLY EASTWARD. THE COASTAL LOCATIONS MAY NOT EXPERIENCE ANY THUNDERSTORM ACTIVITY UNTIL AFTER MIDNIGHT WHEN THE SEVERE THREAT HAS DIMINISHED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/AKQ SCHUMANN
Nearby
Severe Thunderstorm Warnings in Maryland, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.